Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 288, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 20, 2011, 6:41 PM CDT for 4 counties in Kansas. It was in force for 64 min. 46 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 6:41 PM CDT (23:41 UTC)
- Expired
- Jun 20, 2011, 7:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 51 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:41 PM CDT | HAIL 0.88 | Belle Plaine, KS | |
| Jun 20, 6:44 PM CDT | TSTM WND GST 50 | 6 E Andover, KS | 50MPH WINDS AND PEA SIZE HAIL. |
| Jun 20, 6:51 PM CDT | TSTM WND GST 60 | 4 Ne Udall, KS | |
| Jun 20, 6:51 PM CDT | TSTM WND GST 60 | Douglass, KS | ESTIMATED 60MPH WINDS AND 1/2 INCH HAIL IN DOUGLASS. |
| Jun 20, 6:51 PM CDT | TSTM WND GST 70 | 1 W El Dorado, KS | 60 TO 70 MPH WINDS WEST SIDE OF EL DORADO. |
| Jun 20, 6:51 PM CDT | TSTM WND GST 70 | W El Dorado, KS | 60 TO 70 MPH WINDS WEST SIDE OF EL DORADO. |
| Jun 20, 6:51 PM CDT | HAIL 0.88 | 4 E Udall, KS | |
| Jun 20, 6:51 PM CDT | HAIL 1 | Towanda, KS | |
| Jun 20, 6:55 PM CDT | TSTM WND GST 70 | 1 E Towanda, KS | SPOTTER REPORTS 60 TO 70 MPH WINDS. |
| Jun 20, 6:55 PM CDT | HAIL 0.88 | Douglass, KS | |
| Jun 20, 6:59 PM CDT | TSTM WND GST 60 | 1 E Rose Hill, KS | DIME SIZE HAIL AS WELL. |
| Jun 20, 6:59 PM CDT | HAIL 1 | 5 Ne Udall, KS | |
| Jun 20, 6:59 PM CDT | NON-TSTM WND GST 60 | 1 E Rose Hill, KS | DIME SIZE HAIL AS WELL. |
| Jun 20, 7:00 PM CDT | HAIL 1 | 3 E Rose Hill, KS | |
| Jun 20, 7:01 PM CDT | HAIL 0.88 | Douglass, KS | |
| Jun 20, 7:03 PM CDT | HAIL 0.88 | 2 W Augusta, KS | |
| Jun 20, 7:03 PM CDT | HAIL 1 | Douglass, KS | |
| Jun 20, 7:04 PM CDT | HAIL 0.5 | Towanda, KS | |
| Jun 20, 7:05 PM CDT | TSTM WND DMG | Douglass, KS | FENCE BLOWN DOWN AND VINYL TRIM BLOWN OFF OF A HOUSE. |
| Jun 20, 7:05 PM CDT | HAIL 0.5 | Douglass, KS | |
| Jun 20, 7:05 PM CDT | HAIL 0.75 | 1 E Geuda Springs, KS | |
| Jun 20, 7:05 PM CDT | HAIL 0.88 | 4 Nw Douglass, KS | |
| Jun 20, 7:08 PM CDT | TSTM WND GST 70 | 4 N Augusta, KS | ESTIMATED 60 - 70 MPH WINDS. |
| Jun 20, 7:08 PM CDT | HAIL 0.88 | 2 S Winfield, KS | |
| Jun 20, 7:08 PM CDT | HAIL 0.88 | Augusta, KS | |
| Jun 20, 7:09 PM CDT | HAIL 1 | Augusta, KS | |
| Jun 20, 7:13 PM CDT | HAIL 0.5 | 2 S El Dorado, KS | |
| Jun 20, 7:16 PM CDT | HAIL 0.88 | Winfield, KS | |
| Jun 20, 7:16 PM CDT | HAIL 1 | 6 N El Dorado, KS | HAIL COVERING THE GROUND PEA TO QUARTER SIZE. |
| Jun 20, 7:18 PM CDT | HAIL 0.75 | El Dorado, KS | |
| Jun 20, 7:22 PM CDT | HAIL 0.5 | 4 S Leon, KS | |
| Jun 20, 7:22 PM CDT | HAIL 1 | E Winfield, KS | QUARTER SIZE HAIL EAST EDGE OF WINFIELD ON US160. |
| Jun 20, 7:24 PM CDT | HAIL 1 | 1 E Winfield, KS | ALONG HIGHWAY 160. |
| Jun 20, 7:30 PM CDT | TSTM WND GST 70 | 7 S Leon, KS | 60 TO 70 MPH WINDS. ALSO QUARTER SIZED HAIL. |
| Jun 20, 7:30 PM CDT | HAIL 1 | 7 S Leon, KS | ALSO 60 TO 70 MPH WINDS. |
| Jun 20, 7:31 PM CDT | HAIL 1 | 5 Ne Winfield, KS | |
| Jun 20, 7:32 PM CDT | HAIL 1.5 | 6 S Leon, KS | ALSO 50 MPH WINDS. |
| Jun 20, 7:33 PM CDT | TSTM WND GST 76 | Atlanta, KS | FIRE CHIEF REPORTED 76MPH WINDS. |
| Jun 20, 7:33 PM CDT | HAIL 0.88 | 1 W Burden, KS | |
| Jun 20, 7:35 PM CDT | TSTM WND GST 60 | 4 Nnw Latham, KS | |
| Jun 20, 7:35 PM CDT | HAIL 1 | 4 Nnw Latham, KS | 50 TO 60 MPH WIND GUSTS. |
| Jun 20, 7:47 PM CDT | HAIL 0.75 | 2 S Atlanta, KS | |
| Jun 20, 7:48 PM CDT | HAIL 0.88 | 2 S Atlanta, KS | |
| Jun 20, 7:51 PM CDT | TSTM WND GST 60 | 6 E Arkansas City, KS | ALSO NICKEL TO QUARTER SIZE HAIL. |
| Jun 20, 7:51 PM CDT | HAIL 1 | 6 E Arkansas City, KS | ALSO ESTIMATED 60 MPH WINDS. |
| Jun 20, 7:53 PM CDT | HAIL 1 | 1 W Burden, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 24 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -561 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321
WUUS53 KICT 202341
SVRICT
KSC015-035-173-191-210045-
/O.NEW.KICT.SV.W.0288.110620T2341Z-110621T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 745 PM CDT
* AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM POTWIN TO SOUTH
HAVEN...AND MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM
WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR THE WARNED
AREA.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...WINFIELD...TOWANDA...OXFORD...UDALL...AUGUSTA...
DOUGLASS...GEUDA SPRINGS...ARKANSAS CITY...LEON...ATLANTA...
BURDEN...LATHAM...DEXTER...ROCK...EL DORADO LAKE...STROTHER FIELD
AIRPORT...ROSALIA...MAPLE CITY AND CAMBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3699 9757 3791 9717 3792 9652 3769 9652
3740 9653 3699 9677
TIME...MOT...LOC 2341Z 265DEG 28KT 3787 9698 3704 9729
WIND...HAIL 60MPH 1.00IN
$$
JAKUB3 follow-up statements
665
WWUS53 KICT 202354
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
654 PM CDT MON JUN 20 2011
KSC015-035-173-191-210045-
/O.CON.KICT.SV.W.0288.000000T0000Z-110621T0045Z/
SUMNER KS-SEDGWICK KS-BUTLER KS-COWLEY KS-
654 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
BUTLER...SOUTHEASTERN SEDGWICK AND EASTERN SUMNER COUNTIES UNTIL 745
PM CDT...
AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF TOWANDA
TO 6 MILES EAST OF SOUTH HAVEN...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...WINFIELD...AUGUSTA...DOUGLASS...GEUDA SPRINGS...LEON...
ARKANSAS CITY...ATLANTA...BURDEN...LATHAM...DEXTER...ROCK...EL
DORADO LAKE...STROTHER FIELD AIRPORT...ROSALIA...MAPLE CITY AND
CAMBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3700 9751 3790 9711 3792 9652 3740 9653
3699 9677
TIME...MOT...LOC 2354Z 265DEG 30KT 3786 9692 3703 9728
WIND...HAIL 70MPH 1.50IN
$$
CARUSO240
WWUS53 KICT 210005
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CDT MON JUN 20 2011
KSC173-210015-
/O.CAN.KICT.SV.W.0288.000000T0000Z-110621T0045Z/
SEDGWICK KS-
705 PM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEDGWICK COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3699 9740 3748 9720 3748 9715 3757 9716
3791 9701 3792 9652 3740 9653 3699 9677
TIME...MOT...LOC 0005Z 264DEG 27KT 3785 9685 3712 9712
$$
KSC015-035-191-210045-
/O.CON.KICT.SV.W.0288.000000T0000Z-110621T0045Z/
SUMNER KS-BUTLER KS-COWLEY KS-
705 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER AND EASTERN SUMNER COUNTIES UNTIL 745 PM CDT...
AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EL DORADO TO GEUDA SPRINGS...
MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...ARKANSAS CITY...LEON...ATLANTA...BURDEN...LATHAM...
DEXTER...EL DORADO LAKE...STROTHER FIELD AIRPORT...ROSALIA...MAPLE
CITY AND CAMBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3699 9740 3748 9720 3748 9715 3757 9716
3791 9701 3792 9652 3740 9653 3699 9677
TIME...MOT...LOC 0005Z 264DEG 27KT 3785 9685 3712 9712
WIND...HAIL 70MPH 1.00IN
$$
CARUSO106
WWUS53 KICT 210030
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
730 PM CDT MON JUN 20 2011
KSC015-035-191-210045-
/O.CON.KICT.SV.W.0288.000000T0000Z-110621T0045Z/
SUMNER KS-BUTLER KS-COWLEY KS-
730 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER AND SOUTHEASTERN SUMNER COUNTIES UNTIL 745 PM CDT...
AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES EAST OF EL DORADO TO
ATLANTA TO 5 MILES SOUTHWEST OF ARKANSAS CITY...MOVING EAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
ATLANTA...ARKANSAS CITY...LATHAM...BURDEN...DEXTER...ROSALIA...
CAMBRIDGE AND MAPLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3700 9730 3791 9693 3792 9652 3740 9653
3699 9677
TIME...MOT...LOC 0030Z 264DEG 27KT 3783 9663 3745 9677
3704 9711
WIND...HAIL 70MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:39 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 20, 6:39 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 639 PM CDT MON JUN 20 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU FRONTAL BOUNDARY EXTENDED FROM NORTH CENTRAL KANSAS SOUTHWARD TO NEAR A HILLSBORO TO WICHITA TO SOUTH HAVEN LINE. THUNDERSTORMS...PRODUCING VERY STRONG WINDS AND HAIL...HAD FORMED ALONG THE FRONT. THIS BOUNDARY ALONG WITH THE THUNDERSTORMS WILL MOVE THROUGH SOUTHEAST KANSAS THIS EVENING AFFECTING THE KCNU TAF SITE BY 02Z. THUNDERSTORMS SHOULD BE OUT OF THE AREA BY 07Z. SURFACE LOW PRESSURE SYSTEM WILL MOVE INTO SOUTH CENTRAL NEBRASKA RESULTING IN WEST TO NORTHWEST WINDS GUSTING TO 35 KTS ACROSS CENTRAL KANSAS AFTER 09Z. && .PREV DISCUSSION... /ISSUED 231 PM CDT MON JUN 20 2011/ DISCUSSION... MAIN FORECAST CONCERN: SEVERE WEATHER POTENTIAL LATE THIS AFTERNOON INTO TONIGHT. TONIGHT: STRONGLY UNSTABLE AIRMASS WILL BE IN PLACE THIS AFTERNOON/EVENING AHEAD OF DRYLINE WITH MLCAPES OF 2,500-4,000 J/KG. PACIFIC FRONT SHOULD BE CATCHING UP TO THE DRYLINE ALONG THE I-135 CORRIDOR TOWARD 4PM-5PM. MID-LEVEL COOLING CATCHING UP TO THE FRONT/DRYLINE AND DECENT THETA-E CONVERGENCE ALONG THE BOUNDARY SHOULD PROMOTE THE DEVELOPMENT OF SEVERE THUNDERSTORMS ON THE DRYLINE/FRONT. STRENGTHENING DEEP LAYER SHEAR WILL BE MAINLY PARALLEL TO THE FRONT WITH A SLIGHTLY GREATER ANGLE NEAR THE OKLAHOMA BORDER. THEREFORE WE EXPECT SEVERE THUNDERSTORMS TO DEVELOP IN AN AXIS ROUGHLY ALONG OR JUST EAST OF I-135 BY LATE AFTERNOON...WITH THIS STORM ACTIVITY EVENTUALLY CONGEALING INTO A BROKEN-SOLID QUASI- LINEAR BAND...TRANSLATING SLOWLY EASTWARD ACROSS THE FLINT HILLS AND SOUTHEAST KS THIS EVENING. VERY LARGE HAIL AND SIGNIFICANT WIND DAMAGE POTENTIAL WILL BE THE PRIMARY THREATS FROM THIS BAND OF STORMS. LOW-LEVEL WINDS BACK TO SOUTHEASTERLY EARLY THIS EVENING IN SOUTHEAST KS AS LCL HEIGHTS LOWER...SO THERE WILL BE AT LEAST A SMALL POSSIBILITY OF A TORNADO THERE. THE BULK OF THE MESOSCALE CONVECTIVE SYSTEM SHOULD SHIFT EASTWARD OUT OF SOUTHEASTERN KS AFTER MIDNIGHT AS THE 850 FLOW/MOISTURE TRANSPORT VEERS OUT. CURRENT WIND ADVISORY REASONABLE WITH LITTLE ADJUSTMENT NEEDED AT THIS TIME. TUESDAY-THURSDAY: THE UPPER LEVEL STORM SYSTEM WILL BE SLOW TO MOVE OUT OF THE UPPER MIDWEST TO THE GREAT LAKES DURING THIS PERIOD. THERE WILL BE A LINGERING SMALL CHANCE OF SHOWERS/THUNDERSTORMS IN THE FAR SOUTHEAST COUNTIES UNTIL THE FRONT MOVES OUT TUESDAY EVENING...AND IN THE WRAP-AROUND MOISTURE AREA OVER OUR NORTHWESTERN-MOST COUNTIES. OTHERWISE...LINGERING GUSTY NORTHWEST WINDS TUESDAY INTO WEDNESDAY BEHIND THE DEPARTING STRONG STORM SYSTEM. A RETURN TO MORE SEASONAL TEMPERATURES IS EXPECTED DURING THIS 3 DAY PERIOD. FRIDAY-MONDAY: UPPER RIDGING WILL DEVELOP OVER THE SOUTHERN TIER STATES INTO THIS WEEKEND...WITH THE FASTER WESTERLIES ALOFT OVER THE NORTHERN STATES. THIS WILL LEAVE OUR AREA IN A MAINLY WEAK ZONAL FLOW ALOFT PATTERN WITH THE POTENTIAL FOR WEAK EMBEDDED DISTURBANCES. THE RESULTANT LEE TROUGHING WILL DRAW LOW-LEVEL MOISTURE/INSTABILITY NORTHWARD INTO THE CENTRAL PLAINS. AT LEAST LOW THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST INTO THIS WEEKEND...WITH RELATIVELY HIGHER PROBABILITIES IN OUR NORTHEASTERN COUNTIES GIVEN THE NW-SE ORIENTED MID-LEVEL BAROCLINIC ZONE. JMC AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN FORECAST PROBLEM REMAINS CONVECTION. DRYLINE HAS MADE IT TO K9K7 TO P28. WINDS AHEAD OF THE DRYLINE ARE 18030G40KTS...WEST OF IT THEY ARE 24020G30KTS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE BETWEEN 21Z AND 22Z. THIS WILL AFFECT KCNU LATER THIS EVENING BY 6 TO 8 PM. THERE IS A GREAT DEAL OF UNCERTAINTY WHETHER KICT...KHUT...AND KSLN WILL GET INTO ANY OF THE ACTIVITY. LOOKS LIKE NOW THEY MAY DEVELOP JUST ALONG OR EAST OF THOSE SITES. THE STORMS SHOULD EXIT KANSAS BY 5Z. WINDS WILL BECOME WESTERLY BEHIND THE COLD FRONT OVERNIGHT. CIGS SHOULD BE VFR EXCEPT IN THE STRONG TO SEVERE THUNDERSTORMS. COOK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 85 61 88 / 30 10 10 10 HUTCHINSON 63 84 60 89 / 30 10 10 10 NEWTON 64 83 60 86 / 40 10 10 10 ELDORADO 63 83 59 86 / 70 10 10 10 WINFIELD-KWLD 66 87 62 90 / 60 10 10 10 RUSSELL 59 81 58 86 / 30 20 20 0 GREAT BEND 60 82 57 88 / 20 10 10 0 SALINA 63 82 60 85 / 30 20 20 10 MCPHERSON 63 83 60 86 / 30 10 10 10 COFFEYVILLE 69 87 64 87 / 70 20 20 10 CHANUTE 67 85 61 84 / 70 20 20 10 IOLA 67 85 61 83 / 70 20 20 10 PARSONS-KPPF 67 85 61 86 / 70 20 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 20, 3:43 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 343 PM CDT MON JUN 20 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-212045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 343 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON ROUGHLY ALONG THE I-135 CORRIDOR. THE STORMS ARE EXPECTED TO MERGE INTO A LINEAR BAND OF STORMS BY EARLY EVENING...WITH THE LINE MOVING SLOWLY ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS THIS EVENING. THE PRIMARY THREATS WILL BE VERY LARGE HAIL TO 2 INCHES OR GREATER IN DIAMETER AND DAMAGING WIND GUSTS TO 80 MPH. IN ADDITION...A BRIEF TORNADO OR TWO WILL BE POSSIBLE INTO MID EVENING ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LINGERING THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS CENTRAL AND FAR SOUTHEASTERN KANSAS. A FEW STRONG STORMS ARE POSSIBLE IN THE FAR SOUTHEAST WITH GUSTY WINDS AND HAIL. CHANCES FOR THUNDERSTORMS WILL RETURN IN THE FORECAST FROM THURSDAY NIGHT THROUGH SUNDAY. STRONG STORMS WILL BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING ALONG AND EAST OF THE INTERSTATE 135 CORRIDOR. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Local storm report, Jun 20, 6:23 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
623 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST 1 S PERTH 37.16N 97.49W
06/20/2011 E55 MPH SUMNER KS TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL.
&&
SGSLocal storm report, Jun 20, 6:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
624 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 1 S PERTH 37.16N 97.49W
06/20/2011 E0.50 INCH SUMNER KS TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL.
&&
SGSLocal storm report, Jun 20, 6:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
626 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLOOD DOWNTOWN WICHITA 37.69N 97.34W
06/20/2011 SEDGWICK KS TRAINED SPOTTER
CURB TO CURB STREET FLOODING OCCURING IN SOME SPOTS IN
DOWNTOWN WICHITA.
&&
SULLIVANLocal storm report, Jun 20, 6:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND GST JABARA AIRPORT 37.75N 97.22W
06/20/2011 M60.00 MPH SEDGWICK KS ASOS
&&
BDKLocal storm report, Jun 20, 6:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND GST 1 NW ANDOVER 37.70N 97.15W
06/20/2011 E60 MPH BUTLER KS TRAINED SPOTTER
ROTATION IN CLOUDS LOOKING NORTH EAST OF 13TH AND 143RD
STREET.
&&
SGSLocal storm report, Jun 20, 6:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
635 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 1 SE VALLEY CENTER 37.83N 97.36W
06/20/2011 SEDGWICK KS EMERGENCY MNGR
ROOF OFF A BUILDING.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:47 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 16 more | 15 hr |
| Jun 20, 3:10 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 50 min |
| Jun 20, 4:48 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 32 min |
| Jun 20, 5:30 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 60 min |
| Jun 20, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 36 min |
| Jun 20, 5:43 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Sedgwick | 62 min |
| Jun 20, 5:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 66 min |
| Jun 20, 6:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion | 62 min |
| Jun 20, 6:29 PM CDT | Areal Flood Warning | ICT | Sedgwick | 4 hr |
| Jun 20, 6:30 PM CDT | Areal Flood Warning | ICT | Marion | 4 hr |
| Jun 20, 6:31 PM CDT | Areal Flood Warning | ICT | Sumner | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.